Alert archive / Nevada / Wind Advisories in 2023

Wind Advisory 6, NWS Las Vegas, NV

January 21, 20234 counties in Nevada; Mohave County, Arizona; Inyo County, San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Jan 21, 2023, 2:59 AM PST for 4 counties in Nevada; Mohave County, Arizona; Inyo County, San Bernardino County, California. It took effect at Jan 22, 2023, 10:00 AM PST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2023, 2:59 AM PST (10:59 UTC)
In effect from
Jan 22, 2023, 10:00 AM PST
Expired
Jan 23, 2023, 4:00 PM PST
In force
30 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Inyo County, CA, San Bernardino County, CA, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 142 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 11.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2023-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2023-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2401 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

729 
WWUS75 KVEF 211059
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
259 AM PST Sat Jan 21 2023

CAZ520-NVZ014-212300-
/O.NEW.KVEF.WI.Y.0006.230122T1800Z-230124T0000Z/
Owens Valley-Esmeralda and Central Nye County-
Including Bishop, Independence, Lone Pine, Olancha, Beatty, 
Goldfield, Silver Peak, and Dyer
259 AM PST Sat Jan 21 2023

...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 4 PM PST MONDAY...

* WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph 
  expected.

* WHERE...In California, Owens Valley. In Nevada, Esmeralda and 
  Central Nye County.

* WHEN...From 10 AM Sunday to 4 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ002-003-036-CAZ524-526-527-NVZ019-021-022-212300-
/O.NEW.KVEF.WI.Y.0006.230123T0200Z-230124T0000Z/
Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Eastern Mojave Desert-
Cadiz Basin-San Bernardino County-Upper Colorado River Valley-
Spring Mountains-Red Rock Canyon-Southern Clark County-
Including Lake Havasu City, Desert Hills, Topock, Kingman, 
Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, 
Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, 
Mitchell Caverns, Vidal Junction, Needles, 
The Town Of Mt Charleston, Red Rock Canyon, Hoover Dam, Laughlin,
Primm, Searchlight, and Cal-Nev-Ari
259 AM PST Sat Jan 21 2023 /359 AM MST Sat Jan 21 2023/

...WIND ADVISORY IN EFFECT FROM 6 PM SUNDAY TO 4 PM PST MONDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...In Arizona, Lake Havasu and Fort Mohave, Northwest 
  Deserts and Lake Mead National Recreation Area. In California, 
  Eastern Mojave Desert, Cadiz Basin and San Bernardino County- 
  Upper Colorado River Valley. In Nevada, Spring Mountains-Red 
  Rock Canyon, Lake Mead National Recreation Area and Southern 
  Clark County.

* WHEN...From 6 PM Sunday to 4 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Drivers should be prepared to encounter
  strong crosswinds on west to east oriented highways including
  Interstate 40 between Ludlow and Kingman, State Highway 163 west
  of Highway 95 in southern Nevada and State Route 68 east of 
  Laughlin to Highway 93. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
5 follow-up statements
187 
WWUS75 KVEF 212046
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1246 PM PST Sat Jan 21 2023

CAZ522-NVZ017-221100-
/O.EXA.KVEF.WI.Y.0006.230122T1800Z-230124T0000Z/
Death Valley National Park-Western Clark and Southern Nye County-
Including Furnace Creek, Stovepipe Wells, Shoshone, Pahrump, 
Indian Springs, Desert Rock, and Amargosa Valley
1246 PM PST Sat Jan 21 2023

...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 4 PM PST MONDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...In California, Death Valley National Park. In Nevada, 
  Western Clark and Southern Nye County.

* WHEN...From 10 AM Sunday to 4 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ523-525-221100-
/O.EXA.KVEF.WI.Y.0006.230123T0200Z-230124T0000Z/
Western Mojave Desert-Morongo Basin-
Including Barstow, Daggett, Fort Irwin, Morongo Valley, 
Yucca Valley, and Twentynine Palms
1246 PM PST Sat Jan 21 2023

...WIND ADVISORY IN EFFECT FROM 6 PM SUNDAY TO 4 PM PST MONDAY...

* WHAT...North winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Western Mojave Desert and Morongo Basin.

* WHEN...From 6 PM Sunday to 4 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Drivers should be prepared to encounter
  strong crosswinds on west to east oriented highways including
  Interstates 15 and 40 east of Barstow.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ520-NVZ014-221100-
/O.CON.KVEF.WI.Y.0006.230122T1800Z-230124T0000Z/
Owens Valley-Esmeralda and Central Nye County-
Including Bishop, Independence, Lone Pine, Olancha, Beatty, 
Goldfield, Silver Peak, and Dyer
1246 PM PST Sat Jan 21 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 4 PM PST
MONDAY...

* WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph 
  expected.

* WHERE...In California, Owens Valley. In Nevada, Esmeralda and 
  Central Nye County.

* WHEN...From 10 AM Sunday to 4 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ002-003-036-CAZ524-526-527-NVZ019-021-022-221100-
/O.CON.KVEF.WI.Y.0006.230123T0200Z-230124T0000Z/
Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Eastern Mojave Desert-
Cadiz Basin-San Bernardino County-Upper Colorado River Valley-
Spring Mountains-Red Rock Canyon-Southern Clark County-
Including Lake Havasu City, Desert Hills, Topock, Kingman, 
Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, 
Bullhead City, Oatman, Mohave Valley, Baker, Mountain Pass, 
Mitchell Caverns, Vidal Junction, Needles, 
The Town Of Mt Charleston, Red Rock Canyon, Hoover Dam, Laughlin,
Primm, Searchlight, and Cal-Nev-Ari
1246 PM PST Sat Jan 21 2023 /146 PM MST Sat Jan 21 2023/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM SUNDAY TO 4 PM PST
MONDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...In Arizona, Lake Havasu and Fort Mohave, Northwest 
  Deserts and Lake Mead National Recreation Area. In California, 
  Eastern Mojave Desert, Cadiz Basin and San Bernardino County- 
  Upper Colorado River Valley. In Nevada, Spring Mountains-Red 
  Rock Canyon, Lake Mead National Recreation Area and Southern 
  Clark County.

* WHEN...From 6 PM Sunday to 4 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Drivers should be prepared to encounter
  strong crosswinds on west to east oriented highways including
  Interstate 40 between Barstow and Kingman, State Highway 163 in
  southern Nevada, and State Route 68 in northwestern Arizona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
853 
WWUS75 KVEF 220839
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1239 AM PST Sun Jan 22 2023

AZZ001-NVZ015-016-018-020-230000-
/O.EXA.KVEF.WI.Y.0006.230123T0200Z-230124T0000Z/
Northwest Plateau-Lincoln County-Northeast Clark County-
Sheep Range-Las Vegas Valley-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Caliente, Pioche, Panaca, 
Hiko, Alamo, Rachel, Mesquite, Overton, Moapa, Hayford Pk, 
Las Vegas, North Las Vegas, Henderson, and Boulder City
1239 AM PST Sun Jan 22 2023 /139 AM MST Sun Jan 22 2023/

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 PM PST
MONDAY...

* WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph 
  expected.

* WHERE...In Arizona, Northwest Plateau. In Nevada, Lincoln 
  County, Northeast Clark County, Sheep Range and Las Vegas 
  Valley.

* WHEN...From 6 PM Sunday to 4 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Drivers should be prepared to encounter
  strong crosswinds that could make driving increasingly 
  difficult along Interstate 15 between Las Vegas and the Utah 
  stateline.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

CAZ520-522-NVZ014-017-230000-
/O.CON.KVEF.WI.Y.0006.230122T1800Z-230124T0000Z/
Owens Valley-Death Valley National Park-
Esmeralda and Central Nye County-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, 
Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, 
and Amargosa Valley
1239 AM PST Sun Jan 22 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
4 PM PST MONDAY...

* WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph 
  expected.

* WHERE...In California, Owens Valley. In Nevada, Esmeralda and 
  Central Nye County.

* WHEN...From 10 AM Sunday to 4 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ002-003-036-CAZ523>527-NVZ019-021-022-230000-
/O.CON.KVEF.WI.Y.0006.230123T0200Z-230124T0000Z/
Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Cadiz Basin-
San Bernardino County-Upper Colorado River Valley-
Spring Mountains-Red Rock Canyon-Southern Clark County-
Including Lake Havasu City, Desert Hills, Topock, Kingman, 
Golden Valley, Dolan Springs, Valentine, Wikieup, Yucca, 
Bullhead City, Oatman, Mohave Valley, Barstow, Daggett, 
Fort Irwin, Baker, Mountain Pass, Mitchell Caverns, 
Morongo Valley, Yucca Valley, Twentynine Palms, Vidal Junction, 
Needles, The Town Of Mt Charleston, Red Rock Canyon, Hoover Dam, 
Laughlin, Primm, Searchlight, and Cal-Nev-Ari
1239 AM PST Sun Jan 22 2023 /139 AM MST Sun Jan 22 2023/

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 4 PM
PST MONDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...In Arizona, Lake Havasu and Fort Mohave, Northwest 
  Deserts and Lake Mead National Recreation Area. In California, 
  Eastern Mojave Desert, Cadiz Basin and San Bernardino County- 
  Upper Colorado River Valley. In Nevada, Spring Mountains-Red 
  Rock Canyon, Lake Mead National Recreation Area and Southern 
  Clark County.

* WHEN...From 6 PM Sunday to 4 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Drivers should be prepared to encounter
  strong crosswinds on west to east oriented highways including
  Interstate 40 between Barstow and Kingman, Interstate 15 between
  Barstow and the Nevada stateline, State Highway 163 in southern
  Nevada, and State Route 68 in northwestern Arizona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
541 
WWUS75 KVEF 222313
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
313 PM PST Sun Jan 22 2023

CAZ520-522-NVZ014-017-231400-
/O.CON.KVEF.WI.Y.0006.000000T0000Z-230124T0000Z/
Owens Valley-Death Valley National Park-
Esmeralda and Central Nye County-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, 
Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, 
and Amargosa Valley
313 PM PST Sun Jan 22 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

* WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph 
  expected.

* WHERE...In California, Owens Valley. In Nevada, Esmeralda and 
  Central Nye County.

* WHEN...Until 4 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001>003-036-CAZ523>527-NVZ015-016-018>022-231400-
/O.CON.KVEF.WI.Y.0006.230123T0200Z-230124T0000Z/
Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Cadiz Basin-
San Bernardino County-Upper Colorado River Valley-Lincoln County-
Northeast Clark County-Sheep Range-Spring Mountains-
Red Rock Canyon-Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Lake Havasu City, 
Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, 
Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, 
Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms,
Vidal Junction, Needles, Caliente, Pioche, Panaca, Hiko, Alamo, 
Rachel, Mesquite, Overton, Moapa, Hayford Pk, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
313 PM PST Sun Jan 22 2023 /413 PM MST Sun Jan 22 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST MONDAY...

* WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph 
  expected.

* WHERE...In Arizona, Northwest Plateau. In Nevada, Lincoln 
  County, Northeast Clark County, Sheep Range and Las Vegas 
  Valley.

* WHEN...Until 4 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Dangerous boating conditions.

* ADDITIONAL DETAILS...Drivers should be prepared to encounter
  strong crosswinds that could make driving increasingly difficult
  along Interstate 15 between Las Vegas and the Utah stateline,
  Interstate 40 between Barstow and Kingman, Interstate 15 between
  Barstow and the Nevada stateline, State Highway 163 in southern
  Nevada, and State Route 68 in northwestern Arizona. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
992 
WWUS75 KVEF 231400
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
600 AM PST Mon Jan 23 2023

CAZ520-522-NVZ014-017-240000-
/O.CON.KVEF.WI.Y.0006.000000T0000Z-230124T0000Z/
Owens Valley-Death Valley National Park-
Esmeralda and Central Nye County-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, 
Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, 
and Amargosa Valley
600 AM PST Mon Jan 23 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph 
  expected.

* WHERE...In California, Owens Valley. In Nevada, Esmeralda and 
  Central Nye County.

* WHEN...Until 4 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ001>003-036-CAZ523>527-NVZ015-016-018>022-240000-
/O.CON.KVEF.WI.Y.0006.000000T0000Z-230124T0000Z/
Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Cadiz Basin-
San Bernardino County-Upper Colorado River Valley-Lincoln County-
Northeast Clark County-Sheep Range-Spring Mountains-
Red Rock Canyon-Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Lake Havasu City, 
Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, 
Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, 
Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms,
Vidal Junction, Needles, Caliente, Pioche, Panaca, Hiko, Alamo, 
Rachel, Mesquite, Overton, Moapa, Hayford Pk, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
600 AM PST Mon Jan 23 2023 /700 AM MST Mon Jan 23 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

* WHAT...North winds 20 to 30 mph with gusts 40 to 50 mph 
  expected.

* WHERE...In Arizona, Northwest Plateau. In Nevada, Lincoln 
  County, Northeast Clark County, Sheep Range and Las Vegas 
  Valley.

* WHEN...Until 4 PM PST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Dangerous boating conditions.

* ADDITIONAL DETAILS...Drivers should be prepared to encounter 
  strong crosswinds that could make driving increasingly 
  difficult along Interstate 15 between Las Vegas and the Utah 
  stateline, Interstate 40 between Barstow and Kingman, 
  Interstate 15 between Barstow and the Nevada stateline, State 
  Highway 163 in southern Nevada, and State Route 68 in 
  northwestern Arizona.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas
911 
WWUS75 KVEF 232349
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
349 PM PST Mon Jan 23 2023

CAZ520-522-NVZ014-017-240100-
/O.EXP.KVEF.WI.Y.0006.000000T0000Z-230124T0000Z/
Owens Valley-Death Valley National Park-
Esmeralda and Central Nye County-
Western Clark and Southern Nye County-
Including Bishop, Independence, Lone Pine, Olancha, 
Furnace Creek, Stovepipe Wells, Shoshone, Beatty, Goldfield, 
Silver Peak, Dyer, Pahrump, Indian Springs, Desert Rock, 
and Amargosa Valley
349 PM PST Mon Jan 23 2023

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

Winds have fallen below advisory criteria so the wind advisory
will be allowed to expire.

$$

AZZ001>003-036-CAZ523>527-NVZ015-016-018>022-240100-
/O.EXP.KVEF.WI.Y.0006.000000T0000Z-230124T0000Z/
Northwest Plateau-Lake Havasu and Fort Mohave-Northwest Deserts-
Lake Mead National Recreation Area-Western Mojave Desert-
Eastern Mojave Desert-Morongo Basin-Cadiz Basin-
San Bernardino County-Upper Colorado River Valley-Lincoln County-
Northeast Clark County-Sheep Range-Spring Mountains-
Red Rock Canyon-Las Vegas Valley-Southern Clark County-
Including Colorado City, Pipe Spring National Monument, Tuweep, 
Mt Trumbull, Western Grand Canyon, Lake Havasu City, 
Desert Hills, Topock, Kingman, Golden Valley, Dolan Springs, 
Valentine, Wikieup, Yucca, Bullhead City, Oatman, Mohave Valley, 
Barstow, Daggett, Fort Irwin, Baker, Mountain Pass, 
Mitchell Caverns, Morongo Valley, Yucca Valley, Twentynine Palms,
Vidal Junction, Needles, Caliente, Pioche, Panaca, Hiko, Alamo, 
Rachel, Mesquite, Overton, Moapa, Hayford Pk, 
The Town Of Mt Charleston, Red Rock Canyon, Las Vegas, 
North Las Vegas, Henderson, Boulder City, Hoover Dam, Laughlin, 
Primm, Searchlight, and Cal-Nev-Ari
349 PM PST Mon Jan 23 2023 /449 PM MST Mon Jan 23 2023/

...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON...

Winds have fallen below advisory criteria so the wind advisory
will be allowed to expire.

$$

For more information from the National Weather Service visit
https://weather.gov/lasvegas

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Jan 20, 11:27 AM PST, 15 hours 32 minutes earlier.

Area forecast discussion, Jan 20, 11:27 AM PST, 15 hours 32 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1127 AM PST Fri Jan 20 2023

.SYNOPSIS...Below-normal temperatures and dry conditions to prevail
through next week as the northwest flow pattern continues. Periods
of gusty north winds expected in the wake of passing systems,
particularly on Monday.
&&

.SHORT TERM...Today and Saturday.

Morning satellite imagery shows yesterdays closed low twirling over
northeastern AZ as it pulls away. Could be a few wrap-around snow
showers in northern Mohave and eastern Lincoln Counties, but not
expecting any real accumulations or impacts. The most notable
weather today will be the gusty north winds and below-normal
temperatures. High temps this afternoon are forecast to be 10-15
degrees below their seasonal averages. Combined with the blustery
north winds, wind chills will be in the 30s and 40s across much of
the area, making for a chilly January day.

We'll see an improvement in afternoon temps tomorrow, especially in
our northern areas where highs increase by 4-8 degrees. Winds will
also be lighter, except in the Colorado River Valley where gusty
north breezes continue. Clear skies and abundant sunshine should
make for a cool but pleasant Saturday.

.LONG TERM...Sunday through Thursday.

An active NW flow pattern will continue through next week, bringing
a few inside slider systems into our area. The first of these comes
on Sunday as another shortwave comes out of the PacNW. This system
takes a more easterly trajectory than yesterday's, closing off and
dropping south along the eastern Great Basin. As a result, we remain
mostly dry, with just some low precipitation chances in northern
Lincoln and northern Mohave Counties. The biggest impacts with this
system will likely be wind-related, as a stout N-S pressure gradient
sets up in its wake. Expecting gusty north winds across the CWA
Sunday night and Monday. Strongest winds will occur in the Colorado
River Valley, where some form of wind product will likely be needed.

Gusty north winds continue in the Colorado River Valley through much
of next week, with lighter north breezes across the rest of the
area. Temperatures gradually warm during this time, but remain below
normal. Ensemble guidance hints at another slider moving in later in
the week, but details are still murky at this range. However, given
the NW flow pattern, not expect much, if any, precipitation with
this system either. Instead, cool and dry conditions are likely to
continue, with periods of gusty north winds in the wake of any
system(s).
&&

.AVIATION...For Harry Reid...Northwest winds with gusts up to 30kts
will continue through the afternoon before decreasing this evening.
However, elevated winds of 10 to 15 kts out of the northwest will
continue overnight.  By mid-morning tomorrow winds should turn more
to the northeast and drop to 10kts or less.  Skies will remain
mostly clear through Saturday.

For the rest of southern Nevada, northwest Arizona and southeast
California...VFR conditions are expected across the region through
Saturday. Gusty northerly winds will persist into this evening, with
the strongest winds expected in the Vegas and Colorado River
Valleys.  The gustiness should end after sunset, with all TAF sites
dropping below 10kts.  Gusty winds to 20kts are likely at KIFP again
tomorrow, while other sites across the region should generally be
10kts or less.  Skies will remain mostly clear at all sites through
Saturday.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

DISCUSSION...Woods
AVIATION...Planz

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in Nevada, 2023Wind Advisories in California, 2023Wind Advisories in Arizona, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.